Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Fast heart beat. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
Hello my name is XXXXXXX I am 32years old. my question is, in the past year my heart has been beating alot faster than normal when im not doing anything stranious even when im laying down. why is that?
Posted Sat, 9 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Irshad H Naqvi 52 minutes later
Brief Answer:
Palpitations. Cause- ?

Detailed Answer:
Welcome to the platform of Health Care Magic,
Palpitations are felt by you. and these can be actually felt during rest with out any stethoscope etc.
Possible cause could be abnormal beating of heart rythm (arrhythmias), hyperthyroidism, excessive intake of stimulants like caffeine, nicotine etc.
Physician to be consulted to rule out the above mentioned possibilities. He may investigate you accordingly by ECG, Echocardiography and Thyroid profile etc.
Hope the query is answered.
Please feel free for further clarification.
Above answer was peer-reviewed by
Follow-up: Fast heart beat. What could be the cause? 1 hour later
I don't drink anything but water Monday through Friday don't like pop or energy drinks,I drink beer on the weekend,mainly Saturday,other than that no caffeine,do not eat chocolate,ect.
Answered by Dr. Irshad H Naqvi 9 hours later
Brief Answer:
cardiologist evaluation required.

Detailed Answer:
If you do not have habits of taking stimulants as mentioned then it is better to undergo some investigations like ECG (long lead II), Echocardiography and also Hyperthyroidism to be ruled out by thyroid profile.
Please consult cardiologist he may investigate in this line and further accordingly medication will benefit you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor